Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 2, 2009, 8:18 AM EDT for 7 counties in Massachusetts. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2009, 8:18 AM EDT (12:18 UTC)
- Expired
- Jul 2, 2009, 12:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:47 AM EDT | FLOOD | Fall River, MA | RIGHT LANE FLOODED ON BRAGA BRIDGE RTE 195 |
| Jul 2, 9:00 AM EDT | FLOOD | Leominster, MA | SEVERAL ROADS CLOSED INCLUDING WOODS , GRANITE ST, BURRAGE AVE, ADAMS ST, WILLARD |
| Jul 2, 9:12 AM EDT | FLOOD | Fitchburg, MA | CAR STUCK IN FLOOD WATERS ON SHAY STREET...PEOPLE TRAPPED. |
| Jul 2, 9:12 AM EDT | FLOOD | Leominster, MA | CENTRAL STREET FLOODED AND CLOSED |
| Jul 2, 9:37 AM EDT | HEAVY RAIN 0 | Fitchburg, MA | 2.40 INCHES REPORTED |
| Jul 2, 9:40 AM EDT | FLOOD | Fitchburg, MA | SEVERAL ROADS CLOSED DUE TO FLOODING |
| Jul 2, 11:32 AM EDT | FLOOD | Fall River, MA | SEVERAL STREETS FLOODED, MANHOLE COVERS POPPED |
| Jul 2, 11:45 AM EDT | FLOOD | Attleborough, MA | FOREST STREET CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 021218
FFWBOX
MAC005-009-017-021-023-025-027-021615-
/O.NEW.KBOX.FF.W.0012.090702T1218Z-090702T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
818 AM EDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...NEWBURYPORT...LYNN...LAWRENCE...
GLOUCESTER...
MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
LOWELL...FRAMINGHAM...CAMBRIDGE...
NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WEYMOUTH...QUINCY...FRANKLIN...
BROOKLINE...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...TAUNTON...NORTH ATTLEBOROUGH...FALL
RIVER...ATTLEBOROUGH...
PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PLYMOUTH...BROCKTON...
* UNTIL 1215 PM EDT
* AT 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS TRACKING NORTHEASTWARD OVER THE AREA...CAPABLE OF
PRODUCING A QUICK 2 INCHES OF RAIN. FLASH FLOODING IS
LIKELY IN THE GREATER BOSTON AND TAUNTON AREAS AS THE STORMS TRACK
THROUGH THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.
LAT...LON 4287 7081 4280 7086 4266 7074 4268 7062
4263 7059 4255 7089 4249 7084 4245 7092
4241 7092 4240 7099 4230 7104 4231 7102
4225 7096 4227 7086 4186 7057 4164 7114
4267 7189 4267 7124 4281 7118 4289 7089
$$
NMB1 follow-up statement
000
WGUS71 KBOX 021455
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EDT THU JUL 2 2009
MAC005-009-017-021-023-025-027-021615-
/O.CON.KBOX.FF.W.0012.000000T0000Z-090702T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-ESSEX MA-NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-MIDDLESEX MA-
BRISTOL MA-
1055 AM EDT THU JUL 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...AND
MIDDLESEX...SUFFOLK...NORFOLK AND ESSEX COUNTIES IN EASTERN
MASSACHUSETTS...AND BRISTOL AND PLYMOUTH COUNTIES IN SOUTHEAST
MASSACHUSETTS...
AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE FIRST AREA OF SHOWERS AND THUNDERSTORMS HAD TRACKED
NORTHEAST OF THE AREA. HOWEVER...ADDITIONAL SHOWERS AND
THUNDERSTORMS WERE DEVELOPING OVER RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS...AND WERE TRACKING INTO THE WARNING AREA. THIS BRINGS
THE CONTINUED LIKELIHOOD OF FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOBURN...WILMINGTON...WESTFORD...WENHAM...WAKEFIELD...TOWNSEND...
TEWKSBURY...SHIRLEY...SALISBURY...ROWLEY...READING...PEPPERELL...
PEABODY...NORTH READING...NORTH ANDOVER...NEWBURYPORT...
NEWBURY...WEST NEWBURY...FITCHBURG...STERLING......LEOMINSTER...
LAWRENCE...IPSWICH...HAVERHILL...HARVARD...HAMILTON...GLOUCESTER...
ESSEX...DUNSTABLE...DRACUT...DANVERS...CHELMSFORD...CARLISLE...
BOXBOROUGH...BILLERICA...BEDFORD ...AYER...ANDOVER...AMESBURY AND
ACTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4287 7081 4280 7086 4266 7074 4268 7062
4263 7059 4255 7089 4249 7084 4245 7092
4241 7092 4240 7099 4230 7104 4231 7102
4225 7096 4227 7086 4186 7057 4164 7114
4267 7189 4267 7124 4281 7118 4289 7089
$$
NMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 8:16 AM EDT, 2 minutes earlier.
Area forecast discussion, Jul 2, 8:16 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
816 AM EDT THU JUL 2 2009
.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED FRONTAL
BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH FRIDAY. YET
ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA LATE SATURDAY
MOVING TO THE EAST SUNDAY. THE GENERAL WEATHER PATTERN MAY TURN A
LITTLE DRIER EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 815 AM...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WERE
AFFECTING NORTHERN MA INTO SOUTHERN NH WITH AREAS OF MODERATE TO
HEAVY RAIN. IN ADDITION...A SOLID LINE OF SHOWERS AND THUNDERSTORMS
ACROSS RHODE ISLAND WERE LIFTING NORTHEAST. THIS ACTIVITY WILL MOVE
THROUGH EASTERN MA BETWEEN 830 AM AND 10 AM...INCLUDING THE BOSTON
METROPOLITAN AREA. THIS ACTIVITY WILL CONTAIN VERY HEAVY RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME FLOODING
WILL OCCUR PARTICULARLY IN URBANIZED AREAS. FORECAST WILL BE
UPDATED TO HANDLE THIS DEVELOPING SITUATION.
THE LATEST WATER VAPOR LOOP INDICATED A SHORT WAVE DISTURBANCE
LOCATED NEAR WILMINGTON DELAWARE. THIS WILL BE TRACKING STEADILY
NORTHEAST THIS MORNING ALONG THE FRONTAL BOUNDARY. EXTRAPOLATION
BRINGS THIS SHORT WAVE EAST OF THE AREA BY 18Z.
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THIS MORNING AS
THE SHORT WAVE CROSSES THE AREA. DECENT MID LEVEL CAPE AND SHEAR
NOTED AHEAD OF THE SHORT WAVE. PRECIPITABLE WATER VALUES ALSO RISING
TO AROUND 1.75 G/KG. POTENTIAL EXISTS FOR GUSTY WINDS...SMALL HAIL
AND HEAVY RAINFALL WITH ANY THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS AS THE SHORT
WAVE DEPARTS THIS AFTERNOON...PRIOR TO THE NEXT APPROACHING SHORT WAVE.
USED A BLEND OF COOLER MET GUIDANCE NORTH AND WARMER MAV GUIDANCE
SOUTH TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A SECOND SHORT WAVE DISTURBANCE NOTED OVER DETROIT MICHIGAN WILL HEAD
INTO THE REGION BETWEEN 00Z AND 06Z TONIGHT. THIS WILL ALLOW A COLD
FRONT TO MAKE SOME PROGRESS INTO THE AREA.
MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING AHEAD OF
THE COLD FRONT. IF THE WARM FRONT REACHES NORTHERN CONNECTICUT...RHODE
ISLAND AND SOUTHEASTERN MASSACHUSETTS...FAVORABLE LOW LEVEL
INSTABILITY COULD IMPROVE CHANCES FOR POTENTIALLY SEVERE STORMS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...LOW PRESSURE SURFACE AND ALOFT LIFTS NORTH OF NEW ENGLAND
FRIDAY SWINGING A COLD FRONT THROUGH DURING THE PROCESS. COLD POOL
ALOFT MOVES IN DURING THE DAY WITH -14C AT 500 MB BY LATE AFTERNOON.
MODEL CAPES ARE FORECAST AT 500-1000 JOULES...AND ANY SUNSHINE WILL
FURTHER DESTABILIZE THE AIRMASS. EXPECT ANOTHER ROUND OF
SHOWERS/THUNDER...LIKELY PULSE STORMS...WITH POTENTIAL FOR HAIL AND
GUSTY WINDS. SPC HAS US IN A SEE TEXT NOTATION. 850 TEMPS AT
11-12C...MIXING SHOULD BRING US TO MAX TEMPS OF 75 TO 80.
SATURDAY...ANOTHER UPPER LOW SWINGS ACROSS NEW ENGLAND SATURDAY WITH
A 100 KNOT UPPER JET CORE PASSING JUST SOUTH OF NEW ENGLAND...AND
WITH SECTIONS IN THE LEFT EXIT REGION OF THIS JET. A REINFORCING SHOT
OF COLD AIR ALOFT WITH THE 00Z ECMWF BRINGING -18C AT 500 MB...THE
NAM HAS -20C AT THE CORE. EVEN IF -20C IS NOT REALIZED THERE IS
SUFFICIENT COLD AIR ALOFT TO AGAIN DESTABILIZE THE COLUMN...AND WITH
ANY SURFACE HEATING THIS WOULD ONLY INTENSIFY THE INSTABILITY.
ALTHOUGH SURFACE DEWPOINTS ARE FORECAST COLDER THAN PREVIOUS
DAYS...THE AIR ALOFT REMAINS MOIST AND THE GROUND SHOULD STILL BE WET
FROM RECENT RAIN. MOISTURE...INSTABILITY...DYNAMICS. THIS SHOULD BE
ENOUGH FOR SCATTERED CONVECTION IN MOST OF OUR AREA AND ESPECIALLY
ALONG AND NORTH OF THE MASS PIKE.
SUNDAY...THE UPPER LOW AND COLD POOL MOVE OFF BY SUNDAY MIDDAY.
OVERALL THIS LOOKS TO BE A MORE STABLE DAY WITH MORE SUNSHINE AND
GENERALLY DRY CONDITIONS. 850 TEMPS AROUND 10C SHOULD SUPPORT MAX
TEMPS IN THE MID AND UPPER 70S.
MONDAY TO WEDNESDAY...MODEL AGREEMENT SEEMS IN TATTERS EARLY NEXT
WEEK. WE LEANED TOWARD THE ECMWF. WEAK HIGH PRESSURE IN PLACE FOR
MONDAY...SO DRY WEATHER. ANOTHER UPPER LOW APPROACHES TUESDAY...SO WE
WENT WITH CHANCE OF SHOWERS. THEN DRYING AGAIN WEDNESDAY. LITTLE
CONFIDENCE AT THIS TIME RANGE.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
TODAY...LIFR CEILINGS AND VSBYS WILL PERSIST AT KBOS-KORH-KMHT THIS
MORNING WITH SOME IMPROVEMENT TO IFR AND PERHAPS MVFR FOR A TIME THIS
AFTERNOON. ELSEWHERE GENERALLY EXPECT IFR/MVFR CEILINGS AND VSBYS IN
FOG PATCHES. SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS
THIS AFTERNOON. SOME THUNDERSTORMS MAY BRING GUSTY WINDS...HEAVY
RAINFALL AND PERHAPS SMALL HAIL.
TONIGHT...IFR CEILINGS AND VSBYS EAST...MVFR SOUTH AND WEST. EVENING
SHOWERS AND THUNDERSTORMS WITH FOG PATCHES OVERNIGHT. THUNDERSTORMS
COULD POTENTIALLY BE SEVERE.
OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY...AREAS OF IFR IN THE EARLY MORNING...THEN IMPROVING TO VFR.
BRIEF MVFR CONDITIONS POSSIBLE IN DEVELOPING SCT SHOWERS/TSTMS.
FRIDAY NIGHT...SHOWERS DIMINISH. AREAS OF IFR IN FOG OVERNIGHT.
SATURDAY...MAINLY VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY
SHOWERS/TSTMS.
SUNDAY AND MONDAY...MAINLY VFR.
&&
.MARINE...
TODAY...LOW VISIBILITIES IN FOG SHOULD IMPROVE FOR A TIME THIS
AFTERNOON. WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
LIGHT EASTERLY SWELL WILL PERSIST. SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS THIS MORNING. SEAS NEAR 4 FT ACROSS THE OUTER WATERS.
TONIGHT...LOW VISIBILITIES IN FOG. SHOWERS AND THUNDERSTORMS. WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. SEAS NEAR 4 FT ACROSS
THE OUTER WATERS.
OUTLOOK /FRIDAY THROUGH MONDAY/...
WINDS BELOW SCA THROUGH THE PERIOD...BUT SEAS UP TO 5 FEET ON THE
OUTER WATERS FRIDAY AND SATURDAY...THEN DIMINISHING SEAS AND TRANQUIL
CONDITIONS SUN/MON.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. LOW LEVEL
WARM AIR ADVECTION AND COLD POOL ALOFT WILL PROMOTE THE RISK FOR
MORE THUNDERSTORM DEVELOPMENT AHEAD OF AN APPROACHING COLD FRONT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...NONE.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.
&&
SYNOPSIS...WTB/STRAUSS
NEAR TERM...FRANK/STRAUSS
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...STRAUSSHazardous weather outlook, Jul 2, 4:32 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 AM EDT THU JUL 2 2009 MAZ022>024-NHZ011-012-015-RIZ008-030845- BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- BLOCK ISLAND RI- 432 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL THIN DURING THE MORNING. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE FRIDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>021-026-RIZ001>007-030845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 432 AM EDT THU JUL 2 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE FRIDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-030845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 432 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL THIN AND LIFT THIS MORNING. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE FRIDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 2, 3:42 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EDT THU JUL 2 2009 MAZ005-013>018-020815- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 342 AM EDT THU JUL 2 2009 AT 342 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF BROCKTON...MOVING NORTH AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORWOOD...WESTWOOD...MILTON... DOVER...DEDHAM...HYDE PARK...MATTAPAN...NEEDHAM...WEST ROXBURY... ROSLINDALE...DORCHESTER...FOREST HILLS...JAMAICA PLAIN... BROOKLINE...NEWTON...BRIGHTON...ALLSTON...WESTON...WATERTOWN... WALTHAM...SOMERVILLE...CAMBRIDGE...BELMONT AND ARLINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS.
Special weather statement, Jul 2, 7:22 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 722 AM EDT THU JUL 2 2009 MAZ017-RIZ001>006-021200- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI- 722 AM EDT THU JUL 2 2009 AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTH OF SOUTH KINGSTOWN...MOVING NORTH AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORTH KINGSTOWN...EXETER...WEST GREENWICH...EAST GREENWICH...COVENTRY...WEST WARWICK...WARWICK... SMITHFIELD...SCITUATE...PROVIDENCE...PAWTUCKET...NORTH PROVIDENCE...JOHNSTON...GLOCESTER...EAST PROVIDENCE...CRANSTON... CENTRAL FALLS AND SEEKONK FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Jul 2, 7:52 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 752 AM EDT THU JUL 2 2009 MAZ012-013-017-020-RIZ001-002-004-005-007-021215- BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 752 AM EDT THU JUL 2 2009 AT 750 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM LINCOLN TO BRISTOL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WOONSOCKET TO BRISTOL...MOVING NORTH AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORTH SMITHFIELD...SEEKONK... CENTRAL FALLS...PAWTUCKET...SOMERSET...CUMBERLAND...SWANSEA... WOONSOCKET...REHOBOTH...BLACKSTONE...PLAINVILLE...NORTH ATTLEBOROUGH...FRANKLIN...BELLINGHAM AND ATTLEBOROUGH FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. KJC
Special weather statement, Jul 2, 8:10 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 810 AM EDT THU JUL 2 2009 MAZ005-012-013-017-018-020-RIZ001-021245- CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 810 AM EDT THU JUL 2 2009 AT 806 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM BELLINGHAM TO NORTH ATTLEBOROUGH TO DIGHTON...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF MILFORD TO NORTH ATTLEBOROUGH TO 5 MILES NORTH OF FALL RIVER...MOVING NORTH AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE... UPTON...FRANKLIN...BERKLEY... WRENTHAM...MEDWAY...NORTON...HOPKINTON...TAUNTON...HOLLISTON... MANSFIELD...NORFOLK...RAYNHAM...ASHLAND...FOXBOROUGH...MILLIS... SOUTHBOROUGH...FRAMINGHAM...SHERBORN...MEDFIELD...WALPOLE... EASTON...SHARON...WEST BRIDGEWATER...NATICK...DOVER AND NORWOOD HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:04 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 26 min |
| Jul 2, 5:17 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 2, 6:39 AM EDT | Special Marine Warning | BOX | 51 min | |
| Jul 2, 6:57 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 3 hr |
| Jul 2, 7:26 AM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 2, 7:50 AM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Jul 2, 11:02 AM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 2 hr |
| Jul 2, 11:11 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 2, 11:21 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 39 min |
| Jul 2, 11:46 AM EDT | Special Marine Warning | BOX | 29 min | |
| Jul 2, 11:51 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 39 min |
| Jul 2, 12:08 PM EDT | Special Marine Warning | BOX | 37 min | |
| Jul 2, 12:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 29 min |
| Jul 2, 12:18 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Jul 2, 12:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 2, 1:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 2, 4:56 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.